Proper affine actions: a sufficient criterion

For a semisimple real Lie group G with a representation ρ on a finite-dimensional real vector space V, we give a sufficient criterion on ρ for existence of a group of affine transformations of V whose linear part is Zariski-dense in ρ(G) and that is free, nonabelian and acts properly discontinuously...

Full description

Bibliographic Details
Main Author: Smilga, I
Format: Journal article
Language:English
Published: Springer 2021
Description
Summary:For a semisimple real Lie group G with a representation ρ on a finite-dimensional real vector space V, we give a sufficient criterion on ρ for existence of a group of affine transformations of V whose linear part is Zariski-dense in ρ(G) and that is free, nonabelian and acts properly discontinuously on V. This new criterion is more general than the one given in Smilga (Groups Geom Dyn 12(2):449–528, 2018), insofar as it also deals with “swinging” representations. When G is split, almost all the irreducible representations of G that have 0 as a weight satisfy this criterion. We conjecture that it is actually a necessary and sufficient criterion.